Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 59, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 5, 2025, 11:16 AM EDT for Stanly County, North Carolina. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2025, 11:16 AM EDT (15:16 UTC)
- Expired
- Aug 5, 2025, 3:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 161 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:19 PM EDT | FLASH FLOOD | 4 Sw Plyler, NC | water over Old mill road, road impassable. |
| Aug 5, 1:35 PM EDT | FLASH FLOOD | 4 S Stanfield, NC | Corrects previous flash flood report from 4 S Stanfield. water over love mill road, road impassable. |
| Aug 5, 1:35 PM EDT | FLASH FLOOD | 4 S Stanfield, NC | water over road, road impassable. |
| Aug 5, 1:40 PM EDT | FLASH FLOOD | 3 Ene Locust, NC | Flooding across Bethel Church Rd. Road impassable. |
| Aug 5, 1:40 PM EDT | FLASH FLOOD | 3 Ne Locust, NC | Flooding across Coley Store Rd. Road impassable. |
| Aug 5, 1:46 PM EDT | FLASH FLOOD | 1 Ene Plyler, NC | water over Nelson Mountain Rd, road impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 123 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WGUS52 KRAH 051516
FFWRAH
NCC167-051815-
/O.NEW.KRAH.FF.W.0059.250805T1516Z-250805T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1116 AM EDT Tue Aug 5 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Stanly County in central North Carolina...
* Until 215 PM EDT.
* At 1116 AM EDT, Doppler radar indicated heavy rain across the
warned area. Up to 3 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albemarle, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield, Richfield, New London, Finger, Lake Tillery and Morrow
Mountain State Park.
This includes the following frequently flooded locations...
Town Creek between Main St and Snuggs Rd, Memory Creek at Main St,
Town Creek at Bethany Rd, Little Long Creek at Old Charlotte Rd.,
Long Creek at Kingsley Dr. and W. Main St, Melchor Branch at Ridge
St., and Coley Branch at Corbin St.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3517 8036 3518 8037
3516 8044 3519 8051 3550 8030 3550 8018
3548 8016 3546 8011 3540 8009 3537 8005
3526 8010 3518 8005 3515 8007 3519 8011
FLASH FLOOD...RADAR INDICATED
$$
102 follow-up statements
307
WGUS52 KRAH 051726
FFWRAH
NCC167-051915-
/O.EXT.KRAH.FF.W.0059.000000T0000Z-250805T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
126 PM EDT Tue Aug 5 2025
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Stanly County in central North Carolina...
* Until 315 PM EDT.
* At 126 PM EDT, Doppler radar indicated heavy rain across the
warned area. Up to 4 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albemarle, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield, Richfield, New London, Finger, Lake Tillery and Morrow
Mountain State Park.
This includes the following frequently flooded locations...
Town Creek between Main St and Snuggs Rd, Memory Creek at Main St,
Town Creek at Bethany Rd, Little Long Creek at Old Charlotte Rd.,
Long Creek at Kingsley Dr. and W. Main St, Melchor Branch at Ridge
St., and Coley Branch at Corbin St.
And the following flood prone locations...
Long Creek at Poplin Rd, Big Bear Creek at Bridgeport Rd and Boogar
Hollar rd, Mountain Creek at Mountain Creek Rd, Curl Tail Creek at
Gold Branch Rd and Big Bear Creek at Old Mill Rd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown. Most flood deaths occur in vehicles.
&&
LAT...LON 3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3517 8036 3518 8037
3516 8044 3519 8051 3550 8030 3550 8018
3548 8016 3546 8011 3540 8009 3537 8005
3526 8010 3518 8005 3515 8007 3519 8011
FLASH FLOOD...RADAR INDICATED
$$
10828
WGUS72 KRAH 051908
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
308 PM EDT Tue Aug 5 2025
NCC167-051918-
/O.EXP.KRAH.FF.W.0059.000000T0000Z-250805T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanly NC-
308 PM EDT Tue Aug 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR
STANLY COUNTY...
The heavy rain has ended. While no new flooding is expected, and
water should begin to recede, several roads remain closed due to
flooding from the earlier heavy rainfall. Please continue to heed
remaining road closures. Turn around, don't drown.
&&
LAT...LON 3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3517 8036 3518 8037
3516 8044 3519 8051 3550 8030 3550 8018
3548 8016 3546 8011 3540 8009 3537 8005
3526 8010 3518 8005 3515 8007 3519 8011
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:08 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 7:08 AM EDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 708 AM EDT Tue Aug 5 2025 .SYNOPSIS... Canadian high pressure will extend across the Middle Atlantic this week, although a series of disturbances in moist, southwesterly flow aloft will pass overhead. && .NEAR TERM /THROUGH TONIGHT/... As of 400 AM Tuesday... * Cloudy and unseasonably cool, with stratiform rain that will focus over the Piedmont A mid/upr-level trough will weaken while edging slowly ewd across the OH and TN Valleys, while a ridge will strengthen over the wrn Atlantic. Between the two, moist swly flow will direct a series of convectively-enhanced disturbances from the cntl Gulf Coast newd and across the wrn Carolinas and VA. In fact, observed PWs at or above 2" were in approximately the 90th percentile upstream at LIX, FFC, and JAX last evening; and this plume of moisture will continue newd and into cntl and ern NC through tonight. At the surface, Canadian high pressure will remain over the Middle Atlantic, with unseasonably cool and stable, nely flow directed across cntl NC. While a synoptic front will waver over s-cntl GA and coastal SC, differential diabatic heating along the ern edge of waves of rain and lower ceilings over the Piedmont will favor continued wedge frontogenesis over the srn and wrn Piedmont - a process already underway and evident as a surface convergence axis from near CAE to RCZ to BUY in surface observations during the past 2-3 hours. Lift/rain, lower ceilings, and diabatically-enhanced CAD will remain focused and maximized across the wrn/srn Piedmont, where temperatures will likely not rise more than a few degrees from 08Z readings in the mid 60s to around 70. Meanwhile, influence from the wrn Atlantic ridge will maintain mainly dry but variably cloudy, and warmer conditions in the 80s, through the Coastal Plain. A few elevated convective elements like those already observed in the developing wedge regime over nrn GA and the Upstate of SC this morning, fueled by weak elevated instability, warrant a slight chance of thunder in the vicinity of the wedge front (ie. over the srn and wrn Piedmont) by tonight-Wed morning, where a Marginal to Slight risk of excessive rain will also exist. Low temperatures will be a couple of degrees milder but still in the 60s. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 242 AM Tuesday... * Below normal temperatures continue * Off and on rain/showers with embedded thunder. Chances for excessive rain anywhere but highest over the western Piedmont/Triad region. A Flood Watch may be needed for portions of the area The wedge of cooler air will remain in place on Wed as a 1030 mb high continues to extend down into the Carolinas and southern Appalachians from ME and SE Canada. A coastal front will linger south of the region. Aloft, troughing will be across the TN valley to just west of the southern Appalachians. Isentropic ascent atop the wedge from the low/mid levels will favor unsettled weather with off and on rain/showers. The wettest period looks to be in the morning to early afternoon time frame, when central NC is in the right-entrance region of a 50-65 kt upper-jet located over the Mid- Atlantic. Frontogenetical forcing will maximize at this time across the western Piedmont and Triad, when precipitable water values approach the climatological maximum of 2+ inches. WPC has placed all of the region in a marginal risk of excessive rainfall, though the best chance appears across the Triad and western Piedmont. The 00z HREF paints the highest QPF in our western areas. The band of precipitation should weaken in the afternoon as models show forcing waning with the upper-jet. However, afternoon to early evening showers, with some embedded thunder, will be possible in our eastern zones along the wedge and sea-breeze boundary. Cannot rule out isolated to scattered rain/showers Wed night nearly anywhere with lingering isentropic ascent, but confidence on amounts are low at this time frame. Highs Wed should be well below normal, with quite a range in values from the low 70s NW to mid 80s in Sampson Co. Lows should be in the mid 60s NW to upper 60s SE. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 242 AM Tuesday... * Below normal temperatures into Sun, with returning heat and humidity early next week * An unsettled pattern, particularly in the Thu to Sat time frame, though uncertainty regarding potential tropical development off the SE coast is high for low confidence The cool wedge of high pressure of roughly 1028 mb extending down from ME on Thu will gradually weaken and shift to the east over the N. Atlantic by the upcoming weekend. Aloft, broad troughing over the SE US will be in place into early Sat. By Sun and into early next week, ridging aloft and at the surface will build from the southwest Atlantic to favor a return to heat and humidity next week. Much of our rain chances Thu to Sat may largely depend on what happens with a potential developing offshore low off the SE US coast sometime late Thu or early Fri. NHC currently forecasts a 30-percent chance of tropical development. Much of the guidance is still somewhat dispersive on its track and intensity. The ECENS shows a broad envelope of tracks into SC, NC, or staying offshore of the NC coast. For what it is worth, the 00z ECMWF/CMC hug the system along the Outer Banks late Fri thru Sat, with the 00z GFS more muted in its response. The 12z ECMWF took the system up into central NC. Thus, low confidence overall at this point. Nevertheless, increasing east to northeasterly moist flow at H850 is favored north of the system Thu thru Sat, favoring the daily chances for showers and some embedded storms. Highs should be below normal during this time in the upper 70s NW to low/mid 80s elsewhere. As we get into Sun and early next week, guidance tends to favor the ridging building west from the Atlantic, returning us to a more typical summertime pattern with diurnal chances for showers and storms. Highs in the upper 80s to low 90s look to return by Mon. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... As of 705 AM Tuesday... Periods of rain will focus over the Piedmont, heaviest and steadiest and with lowest (IFR) restrictions at INT/GSO, through this afternoon. Improving conditions to MVFR will then be possible as the heavier rain at least temporarily tapers off after 18-19Z. Another wave of rain and flight restrictions may arrive/redevelop overnight- Wed morning. Elsewhere, VFR conditions will prevail, but with multi- layered cloudiness and a chance of light, VFR rain. Outlook: Areas of stratiform rain and flight restrictions will continue over the Piedmont through Wed-Wed night, as a series of disturbances in moist, swly flow aloft pass overhead. Overnight- morning IFR-MVFR ceilings will also be favored over the Piedmont through most of the week. Both the probability of rain and flight restrictions will be less at ern sites. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...Kren LONG TERM...Kren AVIATION...MWS
Hazardous weather outlook, Aug 5, 6:19 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 619 AM EDT Tue Aug 5 2025 NCZ021-022-038-039-073-074-061030- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery- 619 AM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Slight, level 2 of 4 risk of excessive rain through tonight, which means scattered instances of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal, level 1 of 4 risk of excessive rain Wednesday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007>011-023>028-040>043-075>078-083>086-088-089-061030- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Moore-Lee- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 619 AM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal, level 1 of 4 risk of excessive rain Wednesday, which means isolated instances of flash flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:21 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 5 hr |
| Aug 5, 7:45 PM EDT | River Flood Warning | RAH | Anson, Stanly | 5 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.